Prednisolone | Lupus Forums at The Lupus Site
  1. As you can see we have transferred to new forum software which is much more stable and will eliminate problems that we had with the old software.
    *** To login you will all need to reset your passwords. To do this simply click login (top right) then click the forgot password link. You will receive an email with a link to reset your password. You can then use the forums as normal.
    Dismiss Notice

Prednisolone

Discussion in 'Corticosteroids' started by Fairy, Feb 9, 2009.

Thread Status:
Not open for further replies.
  1. Fairy

    Fairy Registered

    I have been taking varying doses of prednisolone for the past 8 years. The highest dose being 60mg (not including the odd bit of methl-pred IV), and the lowest 5mg. Currently I'm on a fairly steady 15mg, although hopefully I'll get that back down to 10mg (maybe, possibly...)

    I've been fairly lucky with the side effects; my appetite doesn't change, even on the higher doses, so I don't put on weight. I do get the moonface look, but only if I'm on over 20mg for an extended period of time; I have to admit I do hate that, I'm not that vain but it makes me just want to hide away. I get insomnia with the higher doses too, but I'm prone to that anyway, so I'm used to it. I also get indigestion occasionally, but I know which foods tend to trigger it (pringles - so unfair cos I love them!), so I just avoid those foods when I'm on anything above 20mg.

    I have dexa scans every two years; luckily I had higher than average bone density when all of this started, so although my bones have thinned it isn't causing problems yet. I take calcichew d3 tablets to try and slow down the bone loss.

    When I do reduce the steroids, I tend to take it very slowly to reduce the 'kick-back' (as my doctor calls them) aches and pains. Say I was going from 10mg to five, I'd do 10mg six days a week, 5mg on one day. Stick to that for four weeks, then go to 10mg for 5 days a week, and 5mg on two days a week etc etc. It takes an incredibly long time, but it works for me. I've accepted that I'm highly unlikely to ever get off them though; the quality of life they give me at the moment is far more important to me than the potential side effects. I'll deal with the nasties as and when I have to. :hehe:

    Update: I'm now on Lansoprazole for the indigestion, as it doesn't want to calm down anymore. Seems to be working though, so it's all good...
     
    Linda Mixon likes this.
  2. jayne hall

    jayne hall Member

    ive just been put on 50mg a day of this drug
    after reading all the side effects ive not taken it too scared
     
  3. Jessica1

    Jessica1 Moderator

    Jayne - the side effects on most drugs are enough to stop you taking any, but trust in your doctor that you need what has been prescribed. The pred will help to get your symptoms in check while the Plaquenil takes time to get to work.

    I'm going to close this thread now as it is very old.
     
Thread Status:
Not open for further replies.

Share This Page